Breathe Easier with ProHealth's Guaifenesin FA™
Guaifenesin FA™, 400mg, is an over-the-counter drug that is the generic form of Mucinex®. This drug acts as a powerful expectorant by helping loosen and liquefy mucus. Guaifenesin is a common component of many nonprescription cold and cough remedies. It is derived from a tree bark extract called guaiacum, historically used for its expectorant qualities in the Caribbean region and adopted by European explorers in the 1500's.
It is also the primary component of the Guaifenesin Protocol developed by R. Paul St. Amand, MD. The protocol, which addresses conditions such as Fibromyalgia, utilizes guaifenesin to help the body eliminate excess calcium and phosphates. Note Guaifensin FA™ contains no salicylates, sweeteners, flavorings, dyes, soy, yeast, dairy, gluten or corn.
Guaifenesin Mechanism of Action
Guaifenesin works by drawing water into the bronchi - the air passages branching into our lungs. The released water both thins the mucus and lubricates the airway, facilitating the removal of cold, flu and allergy associated mucus from the chest by coughing, and making it easier to breathe.
Guaifenesin is also considered helpful for thinning postnasal drainage from the sinuses and reducing nasal congestion, and so may relieve sinus pressure/ headache. As Dr. Sarah Myhill comments, "Whoever designed the human body needs a black mark for putting in sinuses! They are cavities in the bones of the face with only one entry and exit hole which is easily blocked by catarrh or swollen mucus membranes." When this occurs, less oxygen can enter the sinuses, promoting bacterial overgrowth and causing sinusitis.
Guaifenesin can help to relieve congestion by increasing the clearance of secretions, helping with the mucus membrane's natural job of washing away invading viruses, bacteria, pollen and other potential allergens - "the first level of immune defense."
Patients with chronic obstructive pulmonary disease (COPD) may find guaifenesin's thinning and lubricating action helpful at times when they experience particular difficulty coughing up the thick or sticky mucus that can block their damaged airways.
Similarly, guaifenesin can assist by thinning 'sticky' mucus to help expel inhaled particles that can exacerbate asthma symptoms.
Importantly, whether used to ease the congestion of colds, flu, or rhinosinusitis, or to support healthy vocal folds, guaifenesin works best if one drinks plenty of water, as extra fluids increase the flow of water and mucus.
Contains only pure guaifenesin and natural ingredients. No sweeteners, flavorings or dyes. Salicylate, soy and corn free.
This product is not available for shipping to the following countries: Germany
Active Ingredient (in each immediate-release capsule): Guaifenesin 400 mg
Uses: Helps loosen phlegm (mucus) and thin bronchial secretions to rid the bronchial passageways of bothersome mucus and make coughs more productive.
Consult a physician before use if you have
-Persistent or chronic cough such as occurs with smoking, asthma, chronic bronchitis, or emphysema
-Cough accompanied by too much phlegm (mucus)
Stop use and consult a physician if cough lasts more than 7 days, comes back, or occurs with fever, rash, or persistent headache. These could be signs of a serious illness.
If pregnant or breast-feeding, ask your physician before use.
KEEP OUT OF REACH OF CHILDREN.
In case of overdose, get medical help or contact a Poison Control Center right away.
-Do not exceed 6 doses in 24 hours
-Take with a full glass of water
-Adults and children 12 years of age and over: 1 capsule, every 4 hours.
-Children under 12 years of age: consult a physician
-Tamper evident: do not use if neckband is broken
-Store between 15° to 30°C (59° - 86°F)
Product & Usage Information:
•Daily Use: Do not exceed 6 doses in 24 hours. Take with a full glass of water. Adults and children 12 years of age and over: 1 capsule every 4 hours. Children under 12 years of age: consult a physician.
•Storage: Store between 15°-30°C (59°-86°F)
•Inactive Ingredients: Hydroxypropyl methylcellulose (vegetarian capsule), magnesium stearate, water.
•Contains No: salicylates, fillers, binders, sweeteners, flavorings, dyes, soy, yeast, dairy, gluten or corn.